Search the Community
Showing results for tags 'prevention'.
Found 3 results
I've been relatively stable with a few jags here and there for almost 2 years, and suddenly I'm experiencing some depression that has me in tears at times, as well as anxiety that results in panic attacks so bad that I feel like I can't breathe. I'm very emotionally labile, reactive to any trigger, sending me to seclusion with my depression. The only thing that has changed is that I swapped Dexedrine to Bontril-PDM for my weight management (and with Bontril-PDM, off-label ADHD management, idiopathic hypersomnia management, and treatment of refractory bipolar depression). I'm thinking this may be the trigger, but I needed to take a break from Dexedrine because my receptors were too desensitized to it and I was starting to gain weight, sleep all day, become very inattentive (like almost having wrecks kind of inattentive), and feel a little depressed. So I may have identified my trigger, but I need to take a good break from Dexedrine so when I resume it, it will work as it did when I first started it. My question is how does one prevent depression (neurochemical, not cognitive)? Is there something that can be temporarily added to my cocktail? I see my pdoc Friday. I have tried lithium and it causes seizures. Depakote makes me a zombie. Lamictal causes horrendous acne. I'd rather not add a second antipsychotic. Increasing the antidepressants seem to do nothing. Should I just get back on Dexedrine ASAP? Or continue to give it a break and try other alternatives? I thought about trying Ritalin again, but a much higher dose than I've tried before, like 40-60 mg in Metadate CD form (the only form I felt anything from with methylphenidate). Concerta and regular Ritalin are useless, and I've heard bad things about Ritalin LA. Any responses or insight would be much appreciated! Thanks in advance!
Hello, Recently I had a bought of noise that I wasn't able to fight off well due to being distracted by a personal issue. Of course, the reason I lost footing in the first place was because of the mildly stressful issue. What I am wondering, is if there is a better way to distract the voices. I am usually able to mute them by using foundational logic to win. But, when something has me questioning my beliefs in my choices and actions (which is irritatingly easy to do), I am at their mercy. I used to have 'good' voices that would hold my body back from doing anything physically because of the 'bad' voices. I had cleaned them all out a while back while trying to get better. This has left me openly exposed for these sudden surprise attacks on my sanity. I don't want to rely on 'good' voices anymore. This has been used against me in the past for me to psychologically manipulate myself into living how I wanted to myself to live. I hated that. It wasn't only me manipulating myself. It was crazy. I don't even know if it was me doing that to myself or if it was one of the 'bad' voices in particular who had a name. I don't want to believe that he could do that, so I try to say it was myself. It would be impossible for it to be myself manipulating myself... But, this is currently the only way I can move on until I can find actual help. Sorry about that weird spiral. Yesterday I scratched the word "mistake" into my arm while arguing with the voices and coming up at loss in the battle for a while. While in conversation, I am lost in thought fighting, when I lose something else can get control of my body. I forgot to have a notepad and pencil ready. They so want to make their mark on reality that they will carve their words onto or into anything. I've put up quite a few psychological stops over the years that prevented self harm, but a lot of those were linked to the 'good' voices who would battle with positive noise against the negative noise. One of the other stops I've made is the use of the cyrillic alphabet instead of the latin alphabet with any written discussion having to do with my voices so that they are forced to translate the letters over. This means the word "mistake" was scratched into my arm in cyrillic letters. This used to slow the majority of them down, but not anymore. I've also forgotten the numb feeling and the weird sensation gotten by pain that makes it through the haze, because it no longer registers as pain. I used to use the boiling frog hot water method as a means for pain management due to a chronic condition. Either that or hot wax. I have forgotten all of these important things until now as I write this. It makes me feel pretty stupid for forgetting all of this and getting so comfy thinking I was getting better. There has got to be a better way to distract the voices and win than to rely on honing 'good' voices. I don't want to rely on voices to fight voices when I am powerless. I want to find a physical means, something more real to help. Any suggestions?
So I usually go on holidays to the sun for a week or 10 days every year. We have such miserable weather here in Ireland that I just have to go somewhere to feel the sun beating down on me for a short time. Helps my sanity!! Anyway for the past 8 years approx I get a really horrible itchy stinging rash made up of tiny blisters all over my arms... nowhere else. It looks like prickly heat but also could be an allergy to the sun or the actual sun protection. But why just on my arms??!! The only thing I can think of is that I have very hairy arms and i wonder do the hair follicles or pores get blocked with sweat and sun screen and cause a rash. It's a mystery to me. Possibly medication related but my medications have been more or less the same for many years, just different doses. I just don't know. So every year I end up on a steroid cream. So I have tried various brands of sunscreen factor 50 + for sensitive skin and skin prone to allergies with limited success. I tried an anti histamine, certizine, but only took it when I was away and wonder if I took it before the trip would it help. I started taking it yesterday. I am going to Sardinia on 31st Aug. I also purchased diphenhydramine/ benadryl online as it is not available here. I was told it would help with the skin rash and itchiness and would help me sleep. I find it difficult to sleep in very warm temperatures, especially with an itchy stinging rash to deal with! But now I'm wondering will it make me sleepy during the day. Would a once daily dose at night be alright? Also do you think that that taking 2 antihistamines is too much. I'm at my wits end trying to find an answer to this annoying problem and would try anything to be honest. I would really appreciate some feedback and would love to hear if you have any ideas or tips to prevent this. Thanks SO much!!